Patient Comments: Diabetes - Acute Complication

Question:

What causes your blood sugar readings to spike, and what action do you take to lower them? Submit Your Comment

Comment from: pankaj, 65-74 Male (Patient) Published: July 28

I am a diabetic type 1 since last 40 years and was under medication. But since 3 months, I am on insulin Novolog 70/30 insulin asphalt, and I am Injecting (Felix Pen) 41 units in the morning before breakfast and 13 units before dinner. But my blood glucose is always high before dinner and before bed. I almost measure every day. I wonder what the maximum unit is that can be consumed per day, I assume it is 1 unit/kg of the total weight of your body.

Comment from: 55-64 Male (Patient) Published: February 20

I'm a Pharmacist by profession, but in spite of knowing details of my chronic diseases – type 2 diabetes and essential hypertension, I was not able to constantly maintain my blood sugar. Unfortunately an episode occurred mid-December while I was on duty in the Hospital. I had a silent-type Ventricular Tachycardia emergency.This was the cause of uncontrolled blood sugar. Readers are advised to be careful and health providers to gain knowledge out of this incident.

Comment from: joeo, 65-74 Male (Patient) Published: April 23

When I eat, it reaches its peak reading about two hours afterwards. My best control is after prolonged walking or exercise at a pace suitable for a 70-year-old. Perhaps 4 to 5 hours of walking and taking along suitable drinks and food, including fruit, also helps. The good effect seems to last for several days after a day's walk.

Comment from: Blinky, 35-44 Female (Patient) Published: January 04

I find that stress really affects my blood sugar levels. Walking does help to bring them down. I don't normally eat sweets, but if I have a large portion my blood sugar levels spike. I think it's the influx of all of the glucose at once.

Comment from: SugarDaddy, 55-64 Male (Patient) Published: January 02

I ate a small piece of cake for my daughter's birthday because that kind of thing is allowed according to my dietitian. However, my blood sugar spiked much higher than it should have. I took a walk and it helped some. Does anyone else have a similar problem?

FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Subscribe to MedicineNet's Diabetes Newsletter

By clicking "Submit," I agree to the MedicineNet Terms and Conditions and Privacy Policy. I also agree to receive emails from MedicineNet and I understand that I may opt out of MedicineNet subscriptions at any time.